Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 144, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2007, 7:38 AM CDT for Cole County, Osage County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2007, 7:38 AM CDT (12:38 UTC)
- Expired
- Jun 10, 2007, 8:30 AM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 101238
SVRLSX
MOC051-151-101330-
/O.NEW.KLSX.SV.W.0144.070610T1238Z-070610T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
738 AM CDT SUN JUN 10 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COLE COUNTY IN CENTRAL MISSOURI
WESTERN OSAGE COUNTY IN CENTRAL MISSOURI
* UNTIL 830 AM CDT
* AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR ST. THOMAS...OR 15 MILES SOUTH OF JEFFERSON
CITY...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARDSVILLE...
TAOS...
WESTPHALIA...
RICH FOUNTAIN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3834 9240 3833 9219 3829 9219 3839 9184
3860 9200
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 101308
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 AM CDT SUN JUN 10 2007
MOC051-151-101330-
/O.CON.KLSX.SV.W.0144.000000T0000Z-070610T1330Z/
OSAGE MO-COLE MO-
807 AM CDT SUN JUN 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHEASTERN COLE AND WESTERN OSAGE COUNTIES...
AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR OSAGE BEND...OR ABOUT 14 MILES SOUTH OF
JEFFERSON CITY...MOVING NORTHEAST AT 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WARDSVILLE...WESTPHALIA...TAOS...SCHUBERT AND LOOSE CREEK.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3834 9240 3833 9219 3829 9219 3839 9184
3860 9200
$$
CARNEY000
WWUS53 KLSX 101324
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CDT SUN JUN 10 2007
MOC051-151-101333-
/O.EXP.KLSX.SV.W.0144.000000T0000Z-070610T1330Z/
OSAGE MO-COLE MO-
823 AM CDT SUN JUN 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLE AND WESTERN
OSAGE COUNTIES EXPIRES AT 830 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...THEIR STORM WAS STILL PRODUCING
NEARLY CONTINUOUS LIGHTNING AND HEAVY RAIN. PEOPLE IN COLE AND
OSAGE COUNTIES SHOULD REMAIN CAUTIOUS AND STAY INDOORS AS THIS STORM
PASSES.
LAT...LON 3834 9240 3833 9219 3829 9219 3839 9184
3860 9200
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:45 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 10, 6:45 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 645 AM CDT SUN JUN 10 2007 .DISCUSSION... SURFACE RIDGE IS HANGING TOUGH OVER THE GREAT LAKES...UPPER MIDWEST AND MID MISSISSIPPI VALLEY. BOUNDARY LAYER MOISTURE IS HAVING A DIFFICULT TIME MAKING THE GREAT CIRCLE ROUTE AROUND THE SOUTHERN END OF THE RIDGE...BUT ITS CREPT BACK INTO SOUTHWEST MISSOURI ALREADY...AND WILL TRY TO MAKE IT BACK INTO CENTRAL MISSOURI BY THIS AFTERNOON. STORMS HAVE BROKEN OUT OVER PARTS OF WESTERN MISSOURI...APPARENTLY ON THE NOSE OF A WEAK LOW LEVEL JET. THIS ACTIVITY IS DRIFTING EAST...AND COULD AFFECT PORTIONS OF CENTRAL MISSOURI THIS MORNING. AS THE BOUNDARY LAYER MOISTENS UP THROUGH THE DAY...MODERATE INSTABILITY DEVELOPS AND ANY BOUNDARIES THAT ARE LEFT OVER FROM THIS MORNINGS CONVECTION WILL BECOME FOCI FOR CONVECTION. THINK MOST OF THE ACTION WILL STAY WEST OF OUR AREA WHERE INSTABILITY IS GREATEST...THOUGH SCATTERED STORMS DURING THE AFTERNOON AND EARLY EVENING ARENT OUT OF THE QUESTION. OVERNIGHT FORECAST FOR TONIGHT WAS DIFFICULT DUE TO MODEL INCONSISTENCIES AND THE POSSIBILITY OF ONGOING CONVECTION FROM THE AFTERNOON. THE GFS BROKE OUT A RIDGE RUNNING MCS OVER NEBRASKA AND DROPPED IT SOUTHEAST ACROSS MISSOURI. IF TAKEN VERBATIM...THIS MCS WOULD ROLL SOUTHEAST FROM NEAR ST. JOSEPH TO THE ST. LOUIS METRO AREA OVERNIGHT AND CONTINUE INTO KENTUCKY. THE GFS PRINTS OUT BETWEEN 3 AND 8 INCHES OF RAIN IN A SWATH ALONG ITS PATH. AFTER DISCUSSION WITH HPC AND SURROUNDING OFFICES...WE FELT THAT THE GFS WAS SUFFERING FROM GRID-SCALE CONVECTIVE FEEDBACK AND HAVE DISMISSED THIS SOLUTION. A BLEND OF THE 00Z NAM AND THE SPC NMM WRF WAS PREFERRED FOR TONIGHTS FORECAST WHICH BROKE OUT CONVECTION ON THE LOW LEVEL JET BUT DID NOT DEVELOP AS MUCH CONVECTIVE FEEDBACK. THAT BEING SAID SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE NIGHT...ESPECIALLY OVER CENTRAL MISSOURI. ANY CONVECTION THAT DOES FORM COULD CONTINUE INTO MONDAY MORNING. RAIN CHANCES DIMINISH THROUGH THE REMAINDER OF THE SHORT TERM AS THE TROFS OVER THE EASTERN AND WESTERN CONUS DEEPEN WHICH BUILDS AN UPPER LEVEL RIDGE OVER THE MIDWEST. THIS WILL KEEP THE SURFACE RIDGE ANCHORED OVER THE GREAT LAKES AND EAST/NORTHEAST WINDS PUMPING DRIER AIR BACK INTO THE MID MISSISSIPPI VALLEY. TEMPERATURES THROUGH THE PERIOD WILL REMAIN NEAR NORMAL...OR JUST SLIGHTLY ABOVE. EXPECT HIGHS IN THE LOW TO MID 80S AND LOWS MAINLY IN THE 60S. CARNEY && .AVIATION... FOR THE 12Z TAFS... ALL TAF SITES NEAR THE MISSISSIPPI RIVER ARE VFR WITH NO PROBLEMS. THE TOUGH ONE THIS MORNING IS COLUMBIA. THUNDERSTORMS CONTINUE TO INCREASE TO THE WEST BUT ARE HAVING A DIFFICULT TIME MOVING EAST TO REACH KCOU. THE AIR IS DRY OVER EASTERN MISSOURI AND THE MOVEMENT OF THE ACTIVITY IS SLOWL I HAVE THUNDER WITH LOCAL VSBYS TO 3/4 MILE THERE UNTIL 14Z WITH LIGHT RAIN FOR A COUPLE HOURS AFTER THAT. WILL HAVE TO WATCH TO SEE IF THAT UNFOLDS. BUSY WITH OTHER PRODUCTS NOW.... PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 10, 6:14 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 614 AM CDT SUN JUN 10 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 614 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...PRIMARILY ALONG AND WEST OF THE MISSISSIPPI RIVER. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON MONDAY AND MONDAY NIGHT...AND AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT. AGAIN THE THREAT FOR STORMS WILL BE PRIMARILY ALONG AND WEST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CARNEY
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.